Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 34, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 23, 2008, 2:48 PM MST for Gila County, Arizona. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2008, 2:48 PM MST (21:48 UTC)
- Expired
- Jul 23, 2008, 3:00 PM MST
- In force
- 12 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:40 AM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 23, 9:40 AM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST WED JUL 23 2008 .SYNOPSIS...MONSOON MOISTURE WILL PERSIST THIS WEEK ACROSS EASTERN ARIZONA WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. WESTERN ARIZONA WILL SEE DRIER CONDITIONS THROUGH THURSDAY...WITH ONLY ISOLATED STORMS ANTICIPATED. MOISTURE IS EXPECTED TO INCREASE FROM THE SOUTH BY THE WEEKEND...BRINGING A BETTER CHANCE OF THUNDERSTORMS FOR ALL OF NORTHERN ARIZONA. && .DISCUSSION...NORTHERN ARIZONA IS GENERALLY FREE OF PRECIPITATION AT THE CURRENT TIME THIS MORNING...BUT ANOTHER ROUND OF SHOWERS IS EXPECTED TO DEVELOP THROUGH THE DAY. FOCUS OF THUNDERSTORM ACTIVITY LOOKS TO BE ACROSS EASTERN ARIZONA AGAIN TODAY AS A HIGH PRESSURE RIDGE WILL BE SITUATED ALONG THE DESERT SOUTHWEST THROUGH THE SOUTHERN ROCKIES. SOME DRYING AND STABILIZING FORCES WILL BE IN PLACE FURTHER WEST...THOUGH ISOLATED SHOWERS WILL STILL BE POSSIBLE WEST OF FLAGSTAFF. THERE IS STILL WEAK STORM MOTION ALONG WITH THE RELATIVELY MOIST AIR MASS...SO URBAN AND SMALL STREAM FLOODING MAY WELL BE THE WEATHER THREAT OF FOCUS TODAY...THOUGH ISOLATED SEVERE HAIL OR WIND WILL ALSO BE POSSIBLE. THE FLOW PATTERN ALOFT WILL LIKELY PROVIDE FOR A SOMEWHAT MOISTER AIR MASS BY THE WEEKEND INTO EARLY NEXT WEEK...WITH THE CONTINUATION OF SCATTERED THUNDERSTORMS ANTICIPATED FOR EACH DAY. && .AVIATION...FOR THE 18Z PACKAGE...SCT SHRA/TSRA EXPECTED TO DEVELOP THIS AFTERNOON MAINLY EAST OF A K0V7-KFLG-KPRC LINE WITH ONLY ISOLD ACTIVITY WEST. ISOLD IFR/MVFR CONDITIONS PSBL IN THE STRONGEST STORMS. AFT 03Z...ACTIVITY DIMINISHING WITH ISOLD -SHRA/-TSRA PSBL OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. SATURDAY THROUGH MONDAY...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO BRING SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. && PUBLIC.............KD AVIATION/FIRE WX...DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 23, 9:30 AM MST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST WED JUL 23 2008 AZZ004>018-037>040-240300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN ARIZONA...ESPECIALLY ACROSS EAST-CENTRAL ARIZONA NEAR AND ADJACENT TO THE CHUSKA MOUNTAINS...EASTERN MOGOLLON RIM...AND WHITE MOUNTAINS. STORM MOVEMENT WILL BE WEAK TODAY WITH LOCALLY HEAVY RAIN...AND ANY ASSOCIATED SMALL STREAM FLOODING...LIKELY BEING THE MAIN THREAT FROM ANY THUNDERSTORMS. GUSTY WINDS AND ISOLATED SEVERE HAIL WILL BE POSSIBLE AS WELL IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOON MOISTURE IS EXPECTED TO REMAIN OVER NORTHERN ARIZONA THROUGH THE WEEKEND AND EARLY NEXT WEEK...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:47 PM MST | Areal Flood Advisory | FGZ | Navajo | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.